Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 57, NWS Raleigh, NC

June 17, 2015Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 17, 2015, 11:15 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2015, 11:15 PM EDT (03:15 UTC)
Expired
Jun 17, 2015, 11:36 PM EDT
In force
21 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 18 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 11:25 PM EDTTSTM WND DMG3 Sse Clayton, NCMULTIPLE TREES DOWN ACROSS ROADWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
2031 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WUUS52 KRAH 180315
SVRRAH
NCC101-183-180400-
/O.NEW.KRAH.SV.W.0057.150618T0315Z-150618T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1115 PM EDT WED JUN 17 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1200 AM EDT

* AT 1114 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING LARGE HAIL UP TO QUARTER SIZE AND
  STRONG DAMAGING WINDS TO 58 MPH. THIS STORM WAS NEAR GARNER
  MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARNER...CLAYTON...LAKE BENSON...FLOWERS AND LAKE WHEELER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3575 7862 3571 7825 3547 7858 3553 7872
      3559 7894 3560 7894 3576 7885
TIME...MOT...LOC 0314Z 292DEG 19KT 3563 7855 

$$

BADGETT
1 follow-up statement
384 
WWUS52 KRAH 180336
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT WED JUN 17 2015

NCC101-183-180344-
/O.CAN.KRAH.SV.W.0057.000000T0000Z-150618T0400Z/
JOHNSTON NC-WAKE NC-
1136 PM EDT WED JUN 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSTON AND
SOUTHERN WAKE COUNTIES IS CANCELLED...

FREQUENT LIGHTNING AND GUSTY WIND TO 40 MPH CAN BE EXPECTED OVER SOUTHERN
WAKE COUNTY THROUGH MIDNIGHT. HOWEVER...             
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

FOR BEST PROTECTION FROM LIGHTNING... STAY INDOORS UNTIL THUNDER IS NO LONGER
HEARD FOR 20 TO 30 MINUTES. 

LAT...LON 3575 7862 3571 7825 3547 7858 3553 7872
      3559 7894 3560 7894 3576 7885
TIME...MOT...LOC 0330Z 292DEG 19KT 3560 7845 

$$

BADGETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:52 PM EDT, 23 minutes earlier.

Area forecast discussion, Jun 17, 10:52 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1052 PM EDT WED JUN 17 2015

.SYNOPSIS...
STRONG MID AND UPPER LEVEL HIGH PRESSURE WILL HOLD OVER
THE REGION THROUGH THE END OF THE WEEK. A WEAK SURFACE BOUNDARY
OVER NORTH CAROLINA WILL MOVE BACK NORTH THROUGH
THE MID ATLANTIC REGION TONIGHT AND THURSDAY.

&&

.NEAR TERM /THROUGH THURSDAY/...
AS OF 1052 PM EDT WEDNESDAY...

TAIL END OF A WEAK MID-UPPER LEVEL SHEAR AXIS CROSSING CENTRAL NC
THIS EVENING COUPLED WITH THE SLIGHTLY UNSTABLE AIR MASS AND AN
ARRAY OF OUTFLOW BOUNDARIES WILL MAINTAIN A THREAT FOR ISOLATED-
SCATTERED CONVECTION THROUGH THE LATE EVENING HOURS AND INTO THE
FIRST HALF OF THE OVERNIGHT. EXPECT BULK OF CONVECTION TO DIMINISH
BY 06Z BUT COULD STILL SEE AN SHOWER OR STORM OCCUR THROUGH 08Z.

STRONG UPDRAFTS IN STORMS EARLY THIS EVENING ABLE HOLD PRECIP
ALOFT...RESULTING IN DAMAGING WIND GUSTS ACROSS PERSON COUNTY.

THURSDAY...POTENTIAL FOR PATCHY EARLY MORNING
CLOUDINESS...ESPECIALLY OVER THE FAR NORTH AND NE...GIVING WAY TO
PARTLY SUNNY SKIES. PERSISTENT MID-UPPER LEVEL HIGH OVER THE SE U.S.
WILL MAINTAIN HOT CONDITIONS WITH AFTERNOON TEMPS IN THE MID-UPPER
90S. SFC DEWPOINTS PROJECTED TO BE IN THE UPPER 60S-AROUND
70...YIELDING HEAT INDICES IN THE 102-106 DEGREE RANGE. SIMILAR TO
WEDNESDAY...EXPECT TO SEE ISOLATED-SCATTERED THUNDERSTORMS ERUPT IN
THE LATE AFTERNOON AND EVENING HOURS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
AS OF 300 PM EDT WEDNESDAY...

MID LEVEL RIDGE WILL BUILD THURSDAY AFTERNOON INTO THURSDAY
NIGHT...AS WEAK SURFACE BOUNDARY LIFTS NORTHWARD. REMNANTS OF BILL
WILL LIFT NORTH OUT OF THE SOUTHERN PLAINS TO THE LOWER OHIO VALLEY.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE THURSDAY
AFTERNOON INTO THURSDAY EVENING...WITH SOME INSTABILITY AND MODERATE
MUCAPE. SPC IN THE DAY TWO CONVECTIVE OUTLOOK HAS PLACED THE SLIGHT
RISK OF SEVERE WEATHER TO OUR NORTHWEST ALONG AND NORTH OF THE OHIO
RIVER WITH THE BETTER DYNAMICS. IT WILL DRY OUT LATE THURSDAY
EVENING WITH A STEAMY OVERNIGHT. OVERNIGHT LOW TEMPERATURES WILL
RANGE FROM AROUND 70 DEGREES TO THE MID 70S. THE UPPER LEVEL RIDGE
WILL REMAIN OFF THE SOUTHEAST U.S. COAST RESULT IN ANOTHER HOT DAY.
THE REMNANTS OF TROPICAL SYSTEM BILL WILL LIKELY BE OVER THE MIDWEST
FRIDAY MOVING NORTHWARD. TEMPERATURES WILL CONTINUE TO BE ABOVE
NORMAL...WITH HIGHS IN THE LOW TO MID 90S. THE COMBINATION OF
TEMPERATURES AND MOISTURE WILL PRODUCE HEAT INDEX VALUES AROUND 100
ACROSS SOUTHERN LOCATIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM EDT WEDNESDAY...

FRIDAY NIGHT THROUGH SATURDAY NIGHT:

THE SUBTROPICAL RIDGE WILL DOMINATE OUR WEATHER ACROSS OUR REGION.
MEANWHILE...THE REMNANTS OF BILL AND ASSOCIATED MID-LEVEL ENERGY
WILL SLOWLY BECOME ABSORBED BY THE WESTERLIES FRIDAY NIGHT AND THEN
BE CARRIED TO THE EAST-NORTHEAST THROUGH THROUGH THE OHIO VALLEY AND
OFF THE NORTHEAST THIS WEEKEND. THIS SYSTEM WILL SUPPRESS THE RIDGE
SOUTH...INCREASING THE CHANCES FOR CONVECTION SATURDAY AFTERNOON
INTO SATURDAY EVENING. THIS IS SUPPORTED BY BOTH THE GFS AND ECMWF
SOLUTION...WITH THE GFS MORE ROBUST WITH SHORTWAVE. WILL CONTINUE A
TYPICAL SUMMERTIME PATTERN OF HIGHEST PRECIPITATION CHANCES DURING
THE AFTERNOON AND EVENING HOURS AND LOWEST OVERNIGHT AND EARLY IN
THE MORNING. LOW TEMPERATURES FRIDAY NIGHT WILL AVERAGE ABOVE NORMAL
WITH READINGS GENERALLY IN THE LOWER TO MID 70S. WITH INCREASED
CLOUD COVER AND CONVECTION...HIGH TEMPERATURES WILL REACH THE LOW TO
MID 90S. ISOLATED SHOWERS ARE POSSIBLE SATURDAY NIGHT WITH LOW
TEMPERATURES LEVELING OFF FROM AROUND 70 DEGREES TO THE MID 70S.

SUNDAY THROUGH WEDNESDAY:

ON SUNDAY AND MONDAY...THE NORTHWEST FLOW ALOFT MAY RESULT IN MOSTLY
DRY CONDITION. HOWEVER...THE COMBINATION OF HEATING AND INSTABILITY
MAY TRIGGER ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS.
HARD TO TIME AND PLACE WEAK SHORTWAVES ROTATING EASTWARD IN THE
UPPER FLOW. A FRONTAL BOUNDARY WILL TRY TO SAG SOUTH TOWARD OUR
REGION FROM THE NORTH TUESDAY INTO WEDNESDAY. THERE IS NOTHING TO
PUSH THIS FRONT THROUGH OUR REGION SO IT WILL SIMPLY PIVOT/MEANDER
TO OUR NORTH.

AT THE SAME TIME...THE RIDGE OVER THE MIDWEST WILL BUILD EASTWARD
THROUGH THE MIDDLE OF THE WEEK...RESULTING IN A WARMING TREND AND
NEAR NORMAL CHANCES FOR MAINLY DIURNAL CONVECTION. HIGHS WILL
GENERALLY BE IN THE LOWER 90S TO THE UPPER 90S...WITH OVERNIGHT LOWS
IN THE LOW TO MID 70S.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
AS OF 840 PM WEDNESDAY...

MAINLY VFR CONDITIONS ARE EXPECTED FOR THE 24 HOUR TAF PERIOD WITH A
STRONG MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE REGION.
HOWEVER... A FEW ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS
WILL BE POSSIBLE THIS EVENING ACROSS THE EASTERN HALF OF CENTRAL NC.
AT THIS TIME... NO ONE TAF SITE HAS INCREASED ODDS OF SEEING SOME OF
THIS CONVECTION... THOUGH REMNANT OUTFLOW BOUNDARY MAY MOVE ACROSS
KRDU/KRWI/KFAY THIS EVENING BRIEFLY CAUSING WIND TO GUSTS AND CHANGE
DIRECTION. OTHERWISE... EXPECT MAINLY VFR CONDITIONS OVERNIGHT WITH
LIGHT AND VARIABLE WINDS... WITH POSSIBLY SOME PATCHY IFR/LOW END
MVFR STRATUS ACROSS THE EASTERN TAF SITES (KRDU/KRWI/KFAY) NEAR
DAYBREAK.

MORE OF THE SAME IS EXPECTED ON THURSDAY... HOT AND DRY IN THE
MORNING AGAIN... WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND
STORMS POSSIBLE DURING THE LATE AFTERNOON INTO THE EVENING... WITH
THE BEST CHANCES AT KGSO/KINT WITH CONVECTION MOVING INTO THE
NORTHWEST PIEDMONT FROM THE HIGHER TERRAIN AND AT KFAY WITH
CONVECTION ASSOCIATED WITH THE SEABREEZE. ANY SHOWERS AND STORMS
THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN... LOW
VISBYS AND GUSTY WINDS.

OUTLOOK: A RIDGE OF HIGH PRESSURE ALOFT WILL DOMINATE THE WEATHER
PATTERN THROUGH LATE NEXT WEEK. OUTSIDE OF SCATTERED DIURNAL
CONVECTION EACH DAY...EXPECT PREDOMINATELY VFR CONDITIONS THROUGH
THE PERIOD.

&&

.CLIMATE...

REC            HI
DAY       MAX    YR     MIN    YR

RDU RECORDS
06/17      99   1961     75   2004
06/18      98   1944     75   1935

GSO RECORDS
06/17      98   1944     76   2004
06/18     100   1944     73   1970

FAY RECORDS
06/17     101   1981     77   1945
06/18     102   1944     76   2004

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 8 PM EDT THURSDAY FOR NCZ011-
026>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...AMS
NEAR TERM...WSS
SHORT TERM...KAK
LONG TERM...KAK
AVIATION...BSD
CLIMATE...RAH
Hazardous weather outlook, Jun 17, 3:49 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
ISSUED BY NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT WED JUN 17 2015

NCZ007>010-021>025-038-039-181200-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-DAVIDSON-RANDOLPH-
349 PM EDT WED JUN 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. THE MAIN THREAT ASSOCIATED WITH THESE
STORMS WILL BE DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN WILL
ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HEAT INDEX VALUES ARE EXPECTED TO REACH NEAR 100 DEGREES
FRIDAY AND THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ073>077-083>086-088-089-181200-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
CUMBERLAND-SAMPSON-
349 PM EDT WED JUN 17 2015

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES WILL REMAIN BETWEEN 100 TO 105 DEGREES FOR
FRIDAY AND THROUGH THE WEEKEND. HEAT ADVISORIES MAY BE NEEDED FOR
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ011-026>028-040>043-078-181200-
HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-WAYNE-
349 PM EDT WED JUN 17 2015

...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

HEAT INDEX VALUES WILL REMAIN BETWEEN 100 TO 105 DEGREES FOR
FRIDAY AND THROUGH THE WEEKEND. HEAT ADVISORIES MAY BE NEEDED FOR
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 17, 10:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             4 NNE LAKE WHEELER      35.75N  78.69W
06/17/2015  M0.88 INCH       WAKE               NC   TRAINED SPOTTER

&&

EVENT NUMBER RAH1500674

WSS
Special weather statement, Jun 17, 10:59 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT WED JUN 17 2015

NCZ074-084-180330-
RICHMOND NC-MONTGOMERY NC-
1059 PM EDT WED JUN 17 2015

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF NORTHEASTERN
RICHMOND AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 1130 PM EDT...

AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BISCOE...OR 10 MILES SOUTHEAST OF TROY...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BISCOE...HOFFMAN...CANDOR...NORMAN...PEKIN...DERBY AND SANDHILLS GAME
LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3521 7989 3539 7976 3538 7973 3531 7971
      3528 7971 3525 7970 3524 7967 3519 7966
      3517 7962 3512 7957 3509 7958 3507 7958
      3506 7950 3498 7963
TIME...MOT...LOC 0258Z 302DEG 15KT 3528 7975

77
Local storm report, Jun 17, 11:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1101 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     HAIL             3 W RALEIGH             35.80N  78.69W
06/17/2015  M0.50 INCH       WAKE               NC   NWS EMPLOYEE

&&

EVENT NUMBER RAH1500675

WSS
Local storm report, Jun 17, 11:08 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1108 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             3 SW RALEIGH            35.78N  78.67W
06/17/2015  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

            NC STATE CAMPUS. LASTED ABOUT 15 MINUTES.

&&

EVENT NUMBER RAH1500676

WSS
Special weather statement, Jun 17, 11:09 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 PM EDT WED JUN 17 2015

NCZ027-028-043-180415-
WILSON NC-NASH NC-EDGECOMBE NC-
1109 PM EDT WED JUN 17 2015

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN WILSON...
SOUTHEASTERN NASH AND SOUTHERN EDGECOMBE COUNTIES UNTIL 1215 AM
EDT...

AT 1108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ELM CITY...OR 9 MILES SOUTHWEST OF ROCKY
MOUNT...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 50 MPH AND HEAVY RAIN WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...WILSON...ELM CITY...SHARPSBURG...PINETOPS...
MACCLESFIELD...SARATOGA...CONETOE...WILLBANKS AND TAR RIVER
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3581 7742 3581 7745 3580 7745 3580 7747
      3576 7752 3561 7776 3582 7799 3596 7790
      3582 7741
TIME...MOT...LOC 0308Z 302DEG 15KT 3584 7788

77
Local storm report, Jun 17, 11:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1115 PM EDT WED JUN 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND DMG     1 SW CARY               35.78N  78.81W
06/17/2015                   WAKE               NC   LAW ENFORCEMENT

            TREE DOWN ON A HOUSE. 100 BLOCK OF HONEYSUCKLE LANE

&&

EVENT NUMBER RAH1500677

WSS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:32 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Warren58 min
Jun 17, 9:02 PM EDTSpecial Weather StatementRAHWayne58 min
Jun 17, 9:09 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne51 min
Jun 17, 9:22 PM EDTSpecial Weather StatementRAHStanly53 min
Jun 17, 9:30 PM EDTSpecial Weather StatementRAHMontgomery60 min
Jun 17, 9:35 PM EDTSpecial Weather StatementRAHFranklin, Nash, Warren55 min
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningRAHWake63 min
Jun 17, 10:18 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash57 min
Jun 17, 10:33 PM EDTSpecial Weather StatementRAHMoore57 min
Jun 17, 10:52 PM EDTSpecial Weather StatementRAHCumberland53 min
Jun 17, 10:55 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jun 17, 10:59 PM EDTSpecial Weather StatementRAHRichmond31 min
Jun 17, 11:09 PM EDTSpecial Weather StatementRAHEdgecombe66 min
Jun 17, 11:18 PM EDTSpecial Weather StatementRAHLee42 min
Jun 17, 11:38 PM EDTSpecial Weather StatementRAHLee52 min
Jun 18, 12:03 AM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Wake42 min
Jun 18, 12:06 AM EDTSpecial Weather StatementRAHPerson39 min
Jun 18, 12:50 AM EDTSpecial Weather StatementRAHJohnston55 min
Jun 18, 12:52 AM EDTSpecial Weather StatementRAHPerson53 min
Jun 18, 1:28 AM EDTSpecial Weather StatementRAHSampson62 min
Jun 18, 2:08 PM EDTSpecial Weather StatementRAHCumberland52 min
Jun 18, 3:03 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke, Sampson42 min
Jun 18, 3:25 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Jun 18, 3:49 PM EDTHeat AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more27 hr
Jun 18, 3:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Jun 18, 3:59 PM EDTSevere Thunderstorm WarningRAHSampson46 min
Jun 18, 4:06 PM EDTSpecial Weather StatementRAHAnson, Richmond54 min
Jun 18, 4:30 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond25 min
Jun 18, 4:33 PM EDTSevere Thunderstorm WarningRAHSampson27 min
Jun 18, 5:16 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond59 min
Jun 18, 7:16 PM EDTSpecial Weather StatementRAHMontgomery, Stanly89 min
Jun 18, 7:48 PM EDTSevere Thunderstorm WarningRAHWake57 min
Jun 18, 7:52 PM EDTSevere Thunderstorm WarningRAHNash, Wilson53 min
Jun 18, 7:58 PM EDTSpecial Weather StatementRAHGranville62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.